# SDR CA060905004

- Difficulty date: September 2, 2006
- Submitted: September 7, 2006
- Operation: General aviation
- Make and model: Pilats PC1245
- Aircraft time: 6,509 hours
- Engine: Pwa PT6A67B
- Propeller: Hartzl HCE4A3D
- System (JASC): 5554 · Rudder/Tab, Attach Fittings
- Part: Rib
- Part number: 555401203
- Condition: Broken
- Location: Rudder
- Stage of operation: IN
- How discovered: 9
- Nature of condition: F
- Precautionary procedure: O

## Discrepancy

(CAN) WHILE DOING A WALK AROUND ON THE AIRCRAFT, THERE WAS LOTS OF PLAY FOUND AT THE UPPER ATTACHMENT BOLT ON THE RUDDER.  THE BOLT HAD ELONGATED THE HOLE AND DAMAGED THE NOSE RIB.  WHEN TRYING TO TAKE THE BOLT OUT, THE NUT PLATE BROKE AWAY AND A PIECE OF THE NOSE RIB THAT IT WAS RIVETED TO WAS ALREADY CRACKED FROM SO MUCH PLAY IN THE UPPER ATTACHMENT THAT IT WAS WHAT ACTUALLY BROKE AWAY WITH THE NUT PLATE.  THE UPPER BEARING WAS ALSO DAMAGED.  THE BOLT HEAD HAD TO BE CUT OFF TO GET BOLT OUT. THE RUDDER WAS REMOVED AND ANOTHER INSTALLED TO MAKE THE AIRCRAFT AIRWORTHY AGAIN.  THE DAMAGED RUDDER IS NOW AWAITING PARTS TO FACILITATE A REPAIR. (TC NR 20060905004)
